Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 4, NWS Fort Worth, TX

April 25, 2005Dallas County, Ellis County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 25, 2005, 4:26 PM CDT for Dallas County, Ellis County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2005, 4:26 PM CDT (21:26 UTC)
Expired
Apr 25, 2005, 5:00 PM CDT
In force
34 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Dallas County, TX, Ellis County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 33 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:20 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 252126
TORFWD
TXC113-139-252200-
/O.NEW.KFWD.TO.W.0004.050425T2126Z-050425T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
426 PM CDT MON APR 25 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS
  WESTERN ELLIS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 500 PM CDT

* AT 422 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO
  8 MILES WEST OF CEDAR HILL STATE PARK...OR ABOUT NEAR MANSFIELD...
  MOVING EAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CEDAR HILL STATE PARK BY 435 PM
  CEDAR HILL AND 6 MILES NORTH OF MIDLOTHIAN BY 440 PM
  GLENN HEIGHTS...OVILLA...DESOTO AND OAK LEAF BY 450 PM
  RED OAK BY 455 PM
  LANCASTER BY 500 PM

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER 
YOUR HEAD.  DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A 
TORNADO. CARS ARE EASILY TOSSED AND CRUSHED BY TORNADO WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR
CENTRAL TEXAS.

LAT...LON 3264 9702 3255 9702 3255 9709 3229 9708
      3224 9675 3262 9677

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 1:40 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 25, 1:40 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CDT MON APR 25 2005

.DISCUSSION...A SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE ACROSS
NORTH CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING.  AT 18Z DRY
LINE EXTENDED FROM NEAR WICHITA FALLS TO JUNCTION.  SFC LOW
BETWEEN LUBBOCK AND CHILDRESS WILL MOVE SOUTHEAST TO SOUTH OF
WICHITA FALLS BY 00Z.  HIGH SHEAR AND STEEP LAPSE RATES ARE
ALREADY IN PLACE ACROSS NORTH TEXAS.  THE MODEL ARE BEGINNING TO
SUGGEST LOCALLY BACKED WINDS AND DEW POINT POOLING FROM 21-00Z
FROM DENTON AND COOKE COUNTIES EASTWARD ALONG THE RED RIVER.
SHOULD THIS OCCUR..THE GREATEST THREAT OF SEVERE WEATHER
WILL BE IN THIS AREA...WITH LARGE HAIL...STRAIGHT LINE
DAMAGING WINDS AND TORNADOES POSSIBLE.  SO FAR THE ONLY NEGATIVE
TO SEVERE WEATHER OCCURRENCE IS THE CONVECTION IN SOUTH TEXAS...
WHICH HAS LIMITED THE LOW LEVEL MOISTURE RETURN.  SO THERE IS
SOME QUESTION AS TO HOW WIDESPREAD THE SEVERE WEATHER WILL BE.
GOOD CU FIELD ON VISIBLE SATELLITE SUGGESTS COLD POOL SPREADING
RAPIDLY SOUTHEAST TOWARD THE DRY LINE ACROSS WESTERN NORTH TEXAS.
RIGHT NOW WE EXPECT THUNDERSTORM DEVELOPMENT TO BEGIN AROUND 21Z
ALONG THE DRY LINE...WITH STORMS BECOMING MORE NUMEROUS AS THEY
SPREAD EASTWARD INTO DEEPER LOW LEVEL MOISTURE.  WINDS WILL BECOME
NORTHWEST LATER TONIGHT AS SURFACE LOW MOVES EAST OF THE REGION.
NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY NIGHT AND SATURDAY.  59

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  72  50  78 /  50  10   0   0
WACO, TX              50  75  51  80 /  50  10   0   0
PARIS, TX             48  70  48  77 /  60  10   0   0
DENTON, TX            47  71  48  77 /  50  10   0   0
MCKINNEY, TX          48  71  49  77 /  50  10   0   0
DALLAS, TX            50  72  50  78 /  50  10   0   0
TERRELL, TX           49  72  50  78 /  60  10   0   0
CORSICANA, TX         52  72  51  79 /  60  10   0   0
TEMPLE, TX            53  76  52  81 /  50  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/59
Hazardous weather outlook, Apr 25, 1:55 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT MON APR 25 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260900-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
155 PM CDT MON APR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS...SOME SEVERE WITH VERY LARGE HAIL...
DAMAGING WINDS TO 70 MPH...AND POSSIBLY A FEW TORNADOES ...WILL
DEVELOP ALONG AN APPROACHING DRYLINE...OR 50 MILES EITHER SIDE OF A
BOWIE...BRIDGEPORT...MINERAL WELLS...STEPHENVILLE LINE BY 4PM OR
SHORTLY THEREAFTER. A FEW SUPERCELLS STORMS ARE EXPECTED...THROUGH
EARLY EVENING...BEFORE INCREASING IN COVERAGE AND FORMING A BROKEN
SQUALL LINE WITH EMBEDDED SUPERCELLS...BY 6 PM TOWARDS THE INTERSTATE
35 CORRIDOR...INCLUDING ALL OF THE DALLAS-FORT WORTH METROPLEX. THE
POTENTIAL FOR SEVERE WEATHER WILL PERSIST ACROSS EASTERN PORTIONS
OF NORTH TEXAS WELL INTO THE EVENING HOURS. THREATS WILL CONTINUE TO
BE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES
...AS PERSISTENT...STRONG WIND SHEAR AND INSTABILITY REMAIN OVER THE
REGION...ALONG WITH A FEW SURFACE BOUNDARIES.

GULF MOISTURE WILL CONTINUE TO SURGE NORTHWARD INTO NORTH TEXAS THE
REMAINDER OF THE DAY AND THIS EVENING. FURTHERMORE...INCREASING LIFT
FROM AN UPPER LEVEL DISTURBANCE AND DRYLINE WILL INTERACT WITH THESE
FEATURES FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATE
THIS AFTERNOON AND EVENING. A FEW OUTFLOW BOUNDARIES PERSIST ACROSS
SOME AREAS FROM EARLIER STORMS...ALONG WITH A STATIONARY WARM
FRONTAL BOUNDARY. THESE BOUNDARIES MAY ENHANCE THE POTENTIAL FOR
TORNADOES WITH SEVERE STORMS THAT ARE ROTATING.

.DAYS TWO THROUGH SEVEN...
ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS WESTERN
SECTIONS OF NORTH TEXAS FRIDAY NIGHT...THEN OVERSPREADING THE
REMAINDER OF THE REGION SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITH DEVELOPING STORMS OVER
WESTERN SECTIONS OF NORTH TEXAS BY 3 OR 4 PM CDT....THEN FURTHER EAST
ACROSS THE REMAINDER OF NORTH TEXAS BY 6 PM CDT AND AFTER.

In the hours before

Local storm report, Apr 25, 3:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0321 PM     HAIL            WEATHERFORD              32.76N  97.77W
04/25/2005  1.00 INCH       PARKER              TX   LAW ENFORCEMENT
Local storm report, Apr 25, 3:38 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0337 PM     HAIL            1 WEST BENBROOK          32.68N  97.46W
04/25/2005  0.88 INCH       TARRANT             TX   TRAINED SPOTTER

            ONE MILE WEST OF BENBROOK
Local storm report, Apr 25, 4:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
401 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0357 PM     HAIL            GODLEY                   32.45N  97.53W
04/25/2005  1.00 INCH       JOHNSON             TX   TRAINED SPOTTER

            QUARTER INCH HAIL COVERING THE GROUND AT GODLEY
Local storm report, Apr 25, 4:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
417 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0416 PM     HAIL            5 NE CLEBURNE            32.40N  97.35W
04/25/2005  1.00 INCH       JOHNSON             TX   LAW ENFORCEMENT

            5 MILES NE OF CLEBURNE
Local storm report, Apr 25, 4:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT MON APR 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0408 PM     HAIL            5 NORTHEAST JOSHUA       32.46N  97.38W
04/25/2005  0.75 INCH       JOHNSON             TX   CHRISTINA SNEERINGER

            BETWEEN JOSHUA AND BURLESON PENNY SIZE HAIL
Special weather statement, Apr 25, 4:21 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT MON APR 25 2005

TXZ103-104-252145-

COLLIN-DENTON-
421 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF SHADY SHORES...OR OVER
CORINTH...MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 2:58 PM CDTSevere Thunderstorm WarningFWDHood62 min
Apr 25, 3:01 PM CDTSevere Thunderstorm WarningFWDParker44 min
Apr 25, 3:28 PM CDTSevere Thunderstorm WarningFWDTarrant62 min
Apr 25, 3:33 PM CDTSevere Thunderstorm WarningFWDJohnson57 min
Apr 25, 4:03 PM CDTFlash Flood WarningFWDJohnson, Tarrant3 hr
Apr 25, 4:08 PM CDTTornado WarningFWDTarrant37 min
Apr 25, 4:16 PM CDTTornado WarningFWDJohnson44 min
Apr 25, 4:40 PM CDTSevere Thunderstorm WarningFWDBosque65 min
Apr 25, 4:54 PM CDTSevere Thunderstorm WarningFWDHill67 min
Apr 25, 4:56 PM CDTTornado WarningFWDEllis49 min
Apr 25, 5:03 PM CDTSevere Thunderstorm WarningFWDDallas30 min
Apr 25, 5:17 PM CDTSevere Thunderstorm WarningFWDGrayson45 min
Apr 25, 5:28 PM CDTSevere Thunderstorm WarningFWDKaufman65 min
Apr 25, 5:33 PM CDTTornado WarningFWDNavarro42 min
Apr 25, 5:44 PM CDTSevere Thunderstorm WarningFWDEllis16 min
Apr 25, 5:45 PM CDTSevere Thunderstorm WarningFWDFannin55 min
Apr 25, 6:10 PM CDTSevere Thunderstorm WarningFWDNavarro54 min
Apr 25, 6:28 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson64 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.